Arkansas, 2022Hail and Damaging Winds in Arkansas, September 25, 2022
September 25, 2022 · NWS SHV · 7 events in 3 counties and zones
Northwesterly flow aloft aided in pushing a cold front southward into the region on the afternoon of September 25th. Despite only weak upper-level support, frontal forcing was sufficient to generate scattered convection along the frontal boundary during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwesterly flow aloft aided in pushing a cold front southward into the region on the afternoon of September 25th. Despite only weak upper-level support, frontal forcing was sufficient to generate scattered convection along the frontal boundary during the afternoon. The atmosphere was relatively uncapped, and with afternoon temperatures climbing into the mid 90s, moderate surface-based instability developed. However, a lack of deep layer moisture appeared to be a limiting factor for any severe weather although classic inverted-V forecast soundings indicated the potential for isolated damaging wind gusts from thunderstorm downbursts in the afternoon. Moisture proved to be sufficient for storms to rapidly develop by mid to late afternoon, quickly accelerating southward and producing sporadic damaging wind gusts and large hail across parts of Southwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 25, 1:22 PM CST, 23 minutes earlier.
Area forecast discussion, Sep 25, 1:22 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
222 PM CDT Sun Sep 25 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Monday Night)
Issued at 202 PM CDT Sun Sep 25 2022
Strong cold front is beginning its surge south and east into our
area attm as sfc pressure rises can be seen north and west of the
I-30 Corridor. Likewise, tighter pressure gradient exists across
this region as well, not to mention the compressional warming we
are seeing in the pre-frontal airmass near and southeast of the
corridor. Over the last hour, a broken line of elevated convection
has developed north and west of the I-30 Corridor with CB bases
more consistent with upper midwest convection. For that reason,
will need to watch for the possibility of dry microburst potential
mainly through sunset between the I-30 and I-20 Corridors. Did
expand low end chance pops just in advance of the current
convection on radar through the evening hours but the closer we
get to midnight, should really start to see convection loosing its
coverage and intensity, as we are only forecasting rain chances
less than 20 percent south of the I-20 Corridor after midnight.
Cold front pushes through our entire region tonight with post
frontal cold air advection in its wake. Did undercut NBM temps
slightly overnight, especially across SE OK and SW AR. Stayed very
close to NBM temps for daytime highs on Monday as milder and
drier air continues to spill into the region. Did continue the
trend of undercutting overnight minimum temperatures Monday night,
again more so across our northern and northeastern zones as upper
40s cannot be ruled out across our more sheltered areas of SE OK
and SW AR.
13
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 202 PM CDT Sun Sep 25 2022
A very welcomed shift in the pattern is expected over the course of
this long-term, with the first extended period of fall temperatures
likely.
We'll start this long-term under the post-frontal airmass working in
over the short-term, with highs Tuesday afternoon across the region
ranging in the mid to upper-80s. Temperatures into Wednesday will
follow this trend, for pretty much a seasonal feel afternoon wise
into Thursday. However, there is a chance that overnight lows will
be well below average into Thursday with limited cloud cover and
stiff NE winds. The interesting shift, or rather reinforcement in
the pattern looks to come on Thursday with the landfall of now TS
Ian. Here, the surface trough will extend, or rather be forced down
into the region by the landfalling tropical system. Trailing this
trough will be another frontal boundary that is also getting pushed
through the region by Ian. This should result in another shot of
cold air, which will allow for below average temperatures headed
into the weekend. Given how long-range guidance tends to plot warmer
than actual during the overnight hours, widespread 40's are not out
of the realm of possibility Thursday and Friday nights.
/44/
&&
.AVIATION...
(18Z TAFS)
Issued at 1100 AM CDT Sun Sep 25 2022
While isolated to widely scattered convection will be possible
later this afternoon through this evening near and south of the
I-20 Corridor ahead of a strong cold front that will be moving
through our airspace, storm coverage does not warrant mentioning
in the 18z TAF package. Will instead handle anything close to an
airport with an AMD if necessary. Otherwise, mid level cloud cover
will be in an out across our airspace ahead of the front and post
frontal as well but all ceilings should remain VFR in nature. Look
for WNW winds prevailing near 10kts, with those winds quickly
veering around to a NW, N and eventually NNE direction during this
TAF period as well.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 87 58 85 / 30 0 0 0
MLU 66 86 54 83 / 20 0 0 0
DEQ 55 88 50 87 / 10 0 0 0
TXK 61 86 55 85 / 20 0 0 0
ELD 58 83 49 81 / 30 0 0 0
TYR 65 87 59 88 / 30 0 0 0
GGG 64 87 55 86 / 30 0 0 0
LFK 66 89 55 88 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...13
LONG TERM....44
AVIATION...13
Hazardous weather outlook, Sep 25, 4:33 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
533 AM CDT Sun Sep 25 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
533 AM CDT Sun Sep 25 2022
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and tonight.
Isolated to scattered thunderstorms are possible along a cold front this
afternoon and tonight, generally for all areas of the region along and
south of the Interstate 30 corridor. Severe weather is not anticipated,
but the strongest storms could produce gusty winds and brief heavy
downpours.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
20
In the hours before
Special weather statement, Sep 25, 12:49 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
149 PM CDT Sun Sep 25 2022
ARZ060-061-251930-
Hempstead AR-Nevada AR-
149 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of east central
Hempstead and central Nevada Counties through 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prescott, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Prescott, Emmet, Bluff City, White Oak Lake State Park, Mount Moriah,
Sutton, Morris, Laneburg and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3382 9321 3370 9311
3369 9311 3358 9343 3389 9353 3395 9337
TIME...MOT...LOC 1849Z 336DEG 12KT 3387 9340
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Sep 25, 1:18 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
218 PM CDT Sun Sep 25 2022
ARZ060-061-252000-
Hempstead AR-Nevada AR-
218 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of eastern Hempstead
and west central Nevada Counties through 300 PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washington, or 10 miles north of Hope, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hope, Emmet, Blevins, Perrytown, Washington, Ozan, Oakhaven and
Sutton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3386 9379 3392 9356 3363 9338 3354 9368
TIME...MOT...LOC 1917Z 336DEG 11KT 3382 9363
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Sep 25, 1:45 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
245 PM CDT Sun Sep 25 2022
ARZ061-252030-
Nevada AR-
245 PM CDT Sun Sep 25 2022
...A strong thunderstorm will impact portions of southern Nevada
County through 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emmet, or 9 miles south of Prescott, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Emmet, Rosston, Willisville, Bodcaw, Cale, Mount Moriah, Young,
Sutton, Morris, Waterloo, Laneburg and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3348 9311 3345 9321 3346 9322 3345 9322
3344 9325 3344 9342 3345 9343 3362 9348
3371 9348 3377 9331
TIME...MOT...LOC 1944Z 336DEG 11KT 3367 9338
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Thunderstorm Wind, Nevada
- When
- September 25, 1:45 PM CST
- Where
- Nevada County, 0.69 mi N of Laneburg
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.690, -93.350
Three chicken houses had their roofs partially removed.
Thunderstorm Wind, Nevada
- When
- September 25, 2:00 PM CST
- Where
- Nevada County, 2.68 mi WSW of Mt Moriah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -93.360
A barn was severely damaged near Rosston.
Thunderstorm Wind, Miller
- When
- September 25, 3:00 PM CST
- Where
- Miller County, 0.58 mi W of (Txk)texarkana Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.450, -93.990
A 59 mph wind gust was recorded at the Texarkana Regional Airport.
Hail, Miller
- When
- September 25, 3:10 PM CST
- Where
- Miller County, 2.21 mi NE of Texarkana
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.450, -94.020
Social media picture of nickel-sized hail in Texarkana, AR.
Thunderstorm Wind, Miller
- When
- September 25, 3:10 PM CST
- Where
- Miller County, 0.69 mi N of Mandeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.490, -93.970
Several trees down across the northern and northwest parts of Miller County.
Thunderstorm Wind, Lafayette
- When
- September 25, 3:40 PM CST
- Where
- Lafayette County, 2.82 mi SSE of Kress City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.260, -93.610
Trees downed along Highway 29 north of Bradley.
Thunderstorm Wind, Lafayette
- When
- September 25, 4:00 PM CST
- Where
- Lafayette County, 0.69 mi N of Walnut Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.110, -93.680
Trees downed near County Road 2 and Highway 160 East.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, September 25, 20221 death · 50 kt wind · 6 events
- Tornado and Hail in New York, September 25, 2022$85,000 · EF1 · 2 events
- Damaging Winds in Wisconsin, September 25, 2022$98,000 · 56 kt wind · 20 events
- Tornado and Damaging Winds in New York, September 25, 2022$148,000 · EF0 · 9 events
- Damaging Winds in Texas, September 25, 2022$125,000 · 55 kt wind · 4 events
- Damaging Winds in Virginia, September 25, 2022$19,000 · 56 kt wind · 3 events
- Damaging Winds in West Virginia, September 25, 2022$17,000 · 61 kt wind · 4 events
- Damaging Winds in Michigan, September 25, 2022$17,000 · 52 kt wind · 3 events
- Damaging Winds in Virginia, September 25, 2022$14,000 · 50 kt wind · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 25, 202267 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 25, 202252 kt wind · 8 events
- Drought in Illinois, September 25 to 30, 20226 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1056488, 1056489, 1056494, 1056487, 1056491, 1056492, 1056493.